Recommended Stories

Stay in Touch With Us

Email
info@parametric-architecture.com

Address

Vali Konagi Street. No.12
Nisantasi, Istanbul, Turkey

Follow us on social

Computational Design: NEXT 6.0

Share on facebook
Share on twitter
Share on pinterest
Share on linkedin
Share on reddit
Share on telegram
Share on whatsapp
Share on email
Computational Design: NEXT 6.0

Topic: COMPUTATIONAL DESIGN: NEXT 6.0
Time: 2nd & 3rd October 2021, Saturday and Sunday
Day 1 Starts: 2nd October, 12:00 GMT
Day 1 Ends: 2nd October, 21:00 GMT
Day 2 Starts: 3rd October, 12:00 GMT
Day 2 Ends: 3rd October, 21:00 GMT
Where: Zoom hosted by PA
Duration: Two-Day Conference
Format: Online
Total Hours: 18 Hours
Organizers: Hamid Hassanzadeh, and Michael Pryor
Collaborators: PA, and DesignMorphine
Early-bird Registration: €50 (Till 11:59 PM GMT, 15th August 2021)
General Registration: €60 (Till 11:59 PM GMT, 28th September 2021)

Register Now

“Skip Forward to the Future of Design”

Computational Design: NEXT

THE PAST, PRESENT & FUTURE: An Online Interactive Conference with global frontiers. Two-Day Online Conference with Live Presentations, Tutorials, Interactive Sessions, Live Mentorship & Panel Discussions. A collaborative initiative by ParametricArchitecture (PA) with DesignMorphine. Computational Design: NEXT 6.0 brings together pioneers and professionals from all industries to meet and discuss new emerging technologies in art, architecture, design, and manufacturing.

Computational Design: NEXT is a collaborative initiative by some of the global frontiers of computational design to open up an Online Learning platform as a comprehensive ONLINE CONFERENCE comprising of discussions, dialogues, tutorials, and mentorship to a global audience through thought-provoking and meaningful dialogues curated by ParametricArchitecture (PA), one of the leading media platforms focussing on Computational Design and its various subsets.

After a successful round of CD Next 1-5, Computational Design: NEXT 6.0 takes another step to delve into new-age design technologies by global advocates of technology and is scheduled to take place on 2-3 October 2021 (Saturday & Sunday) as a 2-day conference with workshops, panel discussions, tech demonstrations, and discussions.

  • The entire conference will be recorded and videos will be available for participants just a day after the conference.
  • Tickets are non-refundable and non-transferable. Please read before you register.
  • You can pay the fee in ETH or any other crypto. For more information please contact us at next@parametric-architecture.com
  • We will send the ZOOM link just a week before the conference starts.

Guest Speakers:

Andrew Kudless

Computational Design: NEXT 6.0

Andrew Kudless, Houston-based designer to give an address at the Computational Design: NEXT 6.0 conference. Andrew is a designer based in Houston, Texas where he is the Bill D. Kendall Professor at the University of Houston’s Hines College of Architecture & Design as well as the Director of the Advanced Media Technology Lab. In 2004, he founded Matsys, a design studio exploring the emergent relationships between architecture, engineering, biology, and computation.

Andrew holds a Master of Arts in Emergent Technologies and Design from the Architectural Association and a Master of Architecture from Tulane University. The work of Matsys has been exhibited internationally and is in the permanent collections of the San Francisco Museum of Modern Art, the Centre Pompidou in Paris, and the FRAC Centre in Orleans, France. His work on Confluence Park has won a number of awards including a 2019 AIA National Honor Award.

Jenny Sabin

Computational Design: NEXT 6.0

Jenny E. Sabin is an architectural designer whose work is at the forefront of a new direction for 21st century architectural practice will give an oration to the audience at the Computational Design: NEXT 6.0 conference.

Jenny’s work investigate the intersections of architecture and science, and applies insights and theories from biology and mathematics to the design of material structures. She is the Arthur L. and Isabel B. Wiesenberger Professor in Architecture and Associate Dean for Design at Cornell College of Architecture, Art, and Planning where she established a new advanced research degree in Matter Design Computation.

Jenny is principal of Jenny Sabin Studio, an experimental architectural design studio based in Ithaca and Director of the Sabin Lab at Cornell AAP. In 2006, she co-founded the Sabin+Jones LabStudio, a hybrid research and design unit, together with biologist, Peter Lloyd Jones. Sabin holds degrees in ceramics and interdisciplinary visual art from the University of Washington and a master of architecture from the University of Pennsylvania. She was awarded a Pew Fellowship in the Arts 2010 and was named a USA Knight Fellow in Architecture.

In 2014, she was awarded the prestigious Architectural League Prize for Young Architects and Architectural Record’s national Women in Architecture Awards selected her for the 2016 Innovator in design award. She has exhibited nationally and internationally including in the acclaimed 9th ArchiLab Naturalizing Architecture at FRAC Centre, Orleans, France and most recently as part of Beauty, the 5th Cooper Hewitt Design Triennial. Her book, LabStudio: Design Research Between Architecture and Biology, co-authored with Peter Lloyd Jones was published in July 2017. In 2017, Sabin won MoMA & MoMA PS1’s Young Architects Program with her submission, Lumen.

David Stasiuk

Computational Design: NEXT 6.0

David Stasiuk, senior algorithm designer at Nike Innovation, in the NXT Advanced Studio, will be giving a lecture at the Computational Design: NEXT 6.0 conference. David is a researcher and designer living in Portland, OR. He received his PhD from the Centre for Information Technology and Architecture (CITA), at the Royal Academy of Fine Arts in Copenhagen, where he focused on complex modeling for computational design in architecture.

His research explored the integration of material behaviors into design and CNC fabrication through simulation, embedded data logics, and circular feedback loops. Professionally, he has worked as consultant in advanced geometry and assembly systems for several architectural projects as a part of Proving Ground, as well as at his own design consultancy, Bespoke Geometry. He is currently working as a Senior Algorithm Designer at Nike Innovation, in the NXT Advanced Studio.

Mariana Popescu

Computational Design: NEXT 6.0

Mariana Popescu, computational architect and structural designer to give a lecture at the Computational Design: NEXT 6.0 conference. Mariana has a strong interest and experience in innovative ways of approaching the fabrication process and use of materials in construction. Dr. Mariana Popescu is post-doctoral researcher at the Block Research Group (BRG) at the Institute of Technology in Architecture at ETH Zurich, involved in the NCCR Digital Fabrication. Currently she is Assistant Professor of Parametric Structural Design and Digital Fabrication at the Faculty of Civil Engineering and Geosciences of TU Delft in the Netherlands.

Her area of expertise is computational and parametric design with a focus on digital fabrication and sustainable design. Her extensive involvement in projects related to promoting sustainability has led to a multilateral development of skills, which combine the fields of architecture, engineering, computational design and digital fabrication.  In 2019, she successfully defended her Ph.D., which was nominated for the ETH Medal for outstanding dissertation, and was named a “Pioneer” on the MIT Technology review global list of “35 innovators under 35”. 

Claudia Pasquero and Marco Poletto

Claudia Pasquero and Marco Poletto, co-founders and directors of ecoLogicStudio to give an address at the Computational Design: NEXT 6.0 conference about photosynthetic architectures and their recent amazing work.

Claudia Pasquero

Claudia Pasquero is an architect, curator, author and educator; her work and research operates at the intersection of biology, computation and design. She is founder and co-director of ecoLogicStudio in London, Associate Professor and director of the Urban Morphogenesis Lab at the Bartlett UCL, Professor of Landscape Architecture, founder of the Synthetic Landscape Lab and Head of Institute for IOUD (Institute of Urban Design) at Innsbruck University. 

Claudia has been Head Curator of the Tallinn Architectural Biennale 2017, and she has been nominated in the WIRED smart list in the same year. She is co-author of “Systemic Architecture – Operating manual for the self-organizing city”
published by Routledge in 2012. Her work has been published and exhibited internationally: at the FRAC Centre in Orléans, the Venice Architectural Biennale, ZKM Karlsruhe and the MilanoExpo2015 among others.

ecoLogicStudio has in recent year completed a series of photosynthetic architectures, such as, the BioTechHut Pavilion for Expo Astana 2017, HORTUS Astana 2017, Urban Algae Folly Aarhus 2017, PhotoSynthEtica Dublin 2019, HORTUS XL 2020 for the Center Pompidou in Paris, PhotosSynthEtica Helsinki 2020 upon others. Claudia is currently writing a new book with Marco Poletto, titled ‘DeepGreen: Biodesign in the Age of Artificial Intelligence’ due to be published by Routldge early 2022, and collecting the last 10 years of work and research.

Marco Poletto

Marco Poletto is an architect, educator and innovator. He is co-founder and Director of ecoLogicStudio and the Photosynthetica consortium. His practice investigates the dissolving boundaries between city and nature. He has designed and built architectures, installations and digital protocols testing human’s interaction with non-human systems. His theory of the Urbansphere argues that the increased spatial articulation and material integration of such systems within architecture is crucial to evolve higher forms of urban ecological intelligence. His body of work proposes a redefinition of the traditional paradigm of sustainability in the age of ubiquitous computing.

Marco has been Unit Master at the Architectural Association in London, Visiting critic at Cornell University and Carnegie Mellon University, Research Cluster leader at the Bartlett School of Architecture and Research Fellow at Aarhus School of Architecture. He holds a PhD Degree from RMIT University, Melbourne. He is currently Visiting Lecturer at the University of Innsbruck and Senior Tutor at the IAAC in Barcelona.

Marco’s work has been published and exhibited throughout the world, more recently in Tokyo (Mori Art Museum, 2020), Paris (Centre Pompidou, 2019 and EDF Foundation, 2013), Dublin (Dublin Castle, 2018), Tallinn (bio.T.A.llinn, 2017), Astana (EXPO 2017), Karlsruhe (Globale Exibition – ZKM Museum, 2015), Milan (EXPO 2015), in Orleans (Biennale of Architecture #1, 2017 and 9th Archilab – FRAC Collection, 2014), London (Building Centre 2018, Architectural Association, 2011 and London Biennale, 2006 and 2008), at the Venice Art and Architectural Biennales (STEM, 2006; STEMv3.0 the lagoon experiment, 2008; The Ecological Footprint Grotto, 2010; HORTUS.venice, 2015; Solana Open Aviary, 2016).

Marco is co-author of “Systemic Architecture – Operating manual for the self-organizing city” published by Routledge in 2012.

Oliver Thomas

Computational Design: NEXT 6.0

Oliver Thomas, British architect and Senior Design Technology Specialist at Bjarke Ingels Group (BIG) to give a lecture at the Computational Design: NEXT 6.0 conference about BIM and the intersection of architecture and technology. Oliver has 9 years experience working in various roles as an architect, specializing in design, technology and fabrication for firms such as Aedas, BIG and Front. Having studied in the UK and gone on to become a fully qualified British architect, Oliver went on to work in London, Hong Kong and New York.

Oliver is also the co-founder of PIXEL, an architecture think tank rethinking a sustainable future via the built environment and Archi-Tech Network….an online platform that aims to foster collaboration, discussion and education resources around the intersection of Architecture and Technology.

Travis Fitch

Travis Fitch, the principal of Fitchwork, to give an address at the Computational Design: NEXT 6.0 conference. Fitchwork is a collaborative architecture, fashion, and product design practice founded in 2016. Driven by an obsession with pattern, Fitch combines geometric research with novel design and fabrication tools to create radical-yet-rational forms. An initial collaboration with fashion house threeAsfour on their collections Biomimicry and Quantum Vibrations included a series of landmark 3D printed dresses.

In 2017, Fitchwork launched Superpattern, a collection of intricately structured, made-to-order lighting and jewelry, with a two week pop-up in Soho. Fitch’s work has been featured in Vogue, the MFA Boston, the Cooper Hewitt Museum and the Philadelphia Museum of Art. As a part time faculty member with the Parsons Textiles MFA, Fitch is critically involved in the research, development and applications of modern textiles. Ongoing projects look to expand on these possibilities, and include a latticed shade canopy, a warehouse renovation, and a series of experimental 3D printed textiles.

Leonardo Nuevo Arenas

Computational Design: NEXT 6.0

Leonardo Nuevo Arenas, computational design director at Kinetica to make a speech at the Computational Design: NEXT 6.0 conference about the emergent technologies and fabrication process of complex geometries.

He is part of the first generation of Computational Design specialists in Latin America. Leonardo started his career as an educator with the foundation of [Complex Geometry], a platform focused in the dissemination of emergent technologies applied to Architecture, Industrial Design and Arts, with workshops and lectures in several academic forums in Mexico, Colombia, and Panamá and collaborating as a consultant for the implementation of computational design strategies and digital fabrication schemes in different design firms throughout Latin America before joining Kinetica.

Since 2014 he has been in charge of building and leading Kinetica’s Computational Design team where he focuses in research, development and implementation of algorithmic solutions for analysis, optimization, and automatization for the fabrication of complex, high profile projects for architects such as Foster + Partners, Sasaki Architects, Zaha Hadid Architects, Heatherwick Studio and ASGG.

He is also in charge of Kinetica’s Advanced Robotic Manufacturing Site, working with the largest KUKA robot for architectural projects in México and Latin America. Along with his team, he is in charge of the development of hybrid fabrication methods, combining Digital and conventional Fabrication processes.

Guest Tutors:

Erick Carcamo

Erick Carcamo, principal and co-founder of Allblackform to teach an Autodesk MAYA workflow for about 90 minutes at the Computational Design: NEXT 6.0 conference. As an educator and designer, Erick has been in pursuit of innovation and technology in the field of architectural thinking and teaching processes; his expertise, expanding his graduate thesis at GSAPP, is based on researching digital experimental techniques and strategic thinking for the manipulation of Form in design, which he uses these design abilities in the services of thoroughly generating spatial and organizational issues central to architecture. Born in El Salvador, Erick holds a master’s Degree in Advanced Architectural Design from Columbia University, GSAPP and a bachelor’s Degree from The Southern California Institute of Architecture, SCI_Arc.

Emma Sanson

Emma Sanson, Vienna based architectural designer and musician to demonstrate a Rhino 3d + Grasshopper 3d workflow for about 90 minutes at the Computational Design: NEXT 6.0 conference. With professional experience from Populous and CoopHimmelb(l)au, Emma, holds a bachelor from Oxford School of Architecture she is now pursuing her M.Arch degree in Studio Rashid at Die Angewandte and at SCI-Arc.

With a background in music one of her main topics of interest is exploring the relationship between sound and form – ranging from conceptual approaches to building scale proposals. In 2020 she co-founded the architectural magazine and platform Abstrakt, which is a collaborative project between the three master studios at Die Angewandte aiming to expand on research and ideas through conversations with students and professionals.

For the Computational Design: NEXT 6.0 Emma will be giving a brief introduction of 90 minutes to Rhino 3d + Grasshopper 3d tools that can help you develop music into both abstract and more spatial ideas. The aim of this workshop is to inspire people into bringing their musical explorations from an audible to a visual level, which may kickstart a new and more immersive way of experiencing sound.”

Settawut Leenavong

Chokoon (Settawut Leenavong), Bangkok-based architect and computational designer to showcase a Grasshopper 3d workflow for about 90 minutes at the Computational Design: NEXT 6.0 conference. Chokoon’s work is an integration of Art, Science, Technology, and Personality. As his interest emerges with new technologies, he enjoys playing and contesting with multiple scales from Art on Canvas, Toys, Jewelry, Furniture, Installation, Pavilion design, to Architecture and Building. He seeks new unconventional ways of thinking and expressing them through production. Successively challenge and design with innovation in aesthetic and harmony with one of the many purposes of bringing art to the new height and pushing Architecture beyond its conventional boundaries. Every piece and project is a joy of him.

Programme Outline for Computational Design: NEXT 6.0

Day 01: Saturday, 2nd October 2021

[Time Zone: GMT]

All sessions / tracks are led by the following panelists, unless specified otherwise:

– Hamid Hassanzadeh (Turkey/Iran) – Founder & Editor in Chief, Parametric Architecture)

– Michael Pryor (USA) – Design Director & Computational Designer, DesignMorphine

Welcome Note & Set-up
12:00 – 13:00 UTC

Guest Speaker 1: Jenny Sabin / Jenny Sabin Studio (Lecture + Q&A)
13:00 – 14:00 UTC
Duration – 60 Minutes

Break time for 15 minutes.

Workshop 1: Settawut Leenavong (Grasshopper 3D + Pufferfish)
14:15 – 15:45 UTC
Duration – 90 Minutes

Break time for 15 minutes.

Guest Speaker 2: Travis Fitch / Fitchwork (Lecture + Q&A)

16:00 – 17:00 UTC

Duration – 60 Minutes

Guest Speaker 3: David Stasiuk / NIKE (Lecture + Q&A)

17:00 – 18:00 UTC

Duration – 60 Minutes

Break time for 15 minutes.

Workshop 2: Erick Carcamo / Allblackform (Autodesk Maya + Enscape)

18:15 – 19:45 UTC

Duration – 90 Minutes

Break time for 15 minutes.

Guest Speaker 4: Mariana Popescu / TU Delft (Lecture + Q&A)

20:00 – 21:00 UTC

Duration – 60 Minutes

End of Day 1: Endnote by Hamid Hassanzadeh

21:00 – 21:15 UTC

Duration – 15 Minutes

Day 2: Sunday, 3rd October 2021

Welcome Note & Set-up

12:00 PM – 12:15 PM GMT

Workshop 3: Michael Pryor (Grasshopper 3D + Rhino)

12:15 – 13:45 GMT

Duration – 90 Minutes

Break time for 15 minutes.

Guest Speaker 5: Leonardo Nuevo-Arenas / Kinetica (Lecture + Q&A)

14:00 – 15:00 GMT

Duration – 60 Minutes

Guest Speaker 6: Oliver Thomas / BIG (Lecture + Q&A)

15:00 – 16:00 GMT

Duration – 60 Minutes

Break time for 15 minutes.

Workshop 4: Emma Sanson / Studio Hani Rashid (Rhino + Grasshopper3D)

16:15 – 17:45 UTC

Duration – 90 Minutes

Break time for 15 minutes.

Guest Speaker 7: Claudia Pasquero​ + Marco Poletto​ / ecoLogicStudio (Lecture + Q&A)

18:00 – 19:00 GMT

Duration – 60 Minutes

Guest Speaker 8: Andrew Kudless / Matsys (Lecture + Q&A)

19:00 – 20:00 GMT

Duration – 60 Minutes

End of Day 2: Vote of thanks by organizers & speakers

20:00 – 20:30 GMT

Duration – 30 Minutes

Computational Design: NEXT 6.0

Topic: COMPUTATIONAL DESIGN: NEXT 6.0
Time: 2nd & 3rd October 2021, Saturday and Sunday
Day 1 Starts: 2nd October, 12:00 GMT
Day 1 Ends: 2nd October, 21:00 GMT
Day 2 Starts: 3rd October, 12:00 GMT
Day 2 Ends: 3rd October, 21:00 GMT
Where: Zoom hosted by PA
Duration: Two-Day Conference
Format: Online
Total Hours: 18 Hours
Organizers: Hamid Hassanzadeh, and Michael Pryor
Collaborators: PA, and DesignMorphine
Early-bird Registration: €50 (Till 11:59 PM GMT, 15th August 2021)
General Registration: €60 (Till 11:59 PM GMT, 28th September 2021)

Register Now

Learn more about parametric and computational design from pioneers at the CD NEXT conference series:

Share:

Share on facebook
Share on twitter
Share on pinterest
Share on linkedin
Share on reddit
Share on telegram
Share on whatsapp
Share on email

Post a Comment

Featured Video
Play Video

We use cookies to ensure that we give you the best experience on our website. If you continue to use this site we will assume that you are happy with it.